Skip to main content
×
Home
    • Aa
    • Aa

Geodesic flows of negatively curved manifolds with smooth stable and unstable foliations

  • Masahiko Kanai (a1)
Abstract
Abstract

We are concerned with closed C riemannian manifolds of negative curvature whose geodesic flows have C stable and unstable foliations. In particular, we show that the geodesic flow of such a manifold is isomorphic to that of a certain closed riemannian manifold of constant negative curvature if the dimension of the manifold is greater than two and if the sectional curvature lies between − and −1 strictly.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Geodesic flows of negatively curved manifolds with smooth stable and unstable foliations
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      Geodesic flows of negatively curved manifolds with smooth stable and unstable foliations
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      Geodesic flows of negatively curved manifolds with smooth stable and unstable foliations
      Available formats
      ×
Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[5] P. Eberlein . Geodesic flows on negatively curved manifolds. I, Ann. Math. 95 (1972), 492510.

[6] P. Eberlein & B. O'Neill . Visibility manifolds. Pacific J. Math. 46 (1973), 45109.

[8] L. W. Green . The generalized geodesic flow. Duke Math. J. 41 (1974), 115126.

[10] M. W. Hirsch & C. C. Pugh . Stable manifolds and hyperbolic sets. In Proc. Sympos. Pure Math. vol. 14. Amer. Math. Soc., Providence, 1970, pp. 133163.

[13] A. Katok . Entropy and closed geodesies, Ergod. Th. & Dynam. Sys. 2 (1982), 339367.

[16] G. D. Mostow . On the conjugacy of subgroups of semisimple groups. In Algebraic Groups and Discontinuous Subgroups, Proc. Sympos. Pure Math. vol. 9, Amer. Math. Soc., Providence, 1966, pp. 413419.

[17] G. D. Mostow . Quasi-conformal mappings in n-space and the rigidity of hyperbolic space forms. Publ. IHES 34 (1968), 53104.

[19] T. Nagano . Transformation groups on compact symmetric spaces. Trans. Amer. Math. Soc. 118 (1965), 428453.

[21] N. Tanaka . On the equivalence problems associated with a certain class of homogeneous spaces. J. Math. Soc. Japan17 (1965), 103139.

[23] A. Weinstein . Symplectic manifolds and their lagrangian submanifolds. Adv. Math. 6 (1971), 329346.

[24] A. Weinstein . Lectures on Symplectic Manifolds, Regional Conference Series in Math. no. 29, Amer. Math. Soc., Providence, 1977.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 19 *
Loading metrics...

Abstract views

Total abstract views: 34 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 29th May 2017. This data will be updated every 24 hours.